Alabama, 2001Flash Flood in Alabama, April 4, 2001
April 4, 2001 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 4, 9:36 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 4, 9:36 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1036 AM CDT WED APR 04 2001
UPDATE IN THE WORKS...TO REFLECT LATEST WATCH ISSUED BY SPC. ALSO...
WILL BE PARING DOWN FLASH FLOOD WATCH AREA TO COINCIDE MORE
WITH THE WATCH. UPDATE OUT ASAP.
.BHM...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST CENTRAL AND
SOUTHWEST ALABAMA.
...FLASH FLOOD WATCH FOR PARTS OF WEST CENTRAL ALABAMA.In the hours before
Special weather statement, Apr 4, 6:25 AM CST, 5 hours 5 minutes before
ALZ001>038-040>050-051530-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 AM CDT WED APR 04 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW STRONG TO SEVERE
THUNDERSTORMS...ARE EXPECTED TO REDEVELOP ACROSS NORTH AND CENTRAL
ALABAMA THROUGH THIS AFTERNOON.
THE STORM PREDICTION CENTER HAS PLACED MUCH OF NORTHWEST...AND
WEST CENTRAL ALABAMA UNDER A SEVERE THUNDERSTORM WATCH...UNTIL 11 AM
THIS MORNING. THIS WATCH INCLUDES AREAS WEST OF A ROGERSVILLE...TO
BIRMINGHAM...TO PRATTVILLE LINE. THE MAIN THREAT FROM THE SEVERE
THUNDERSTORMS WILL CONTINUE TO BE LARGE HAIL...AND THE GREATEST
THREAT TIME WILL BE THROUGH EARLY THIS AFTERNOON.
EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE
ACTIVATION.
Local storm report, Apr 4, 6:57 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 AM CDT WED APR 04 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
550 AM 1S FAYETTE AL 0.75 INCH HAIL
04/04/01 FAYETTE EMA REPORTED DIME SIZED
HAIL.
730 AM COTTONDALE AL 1.00 INCH HAIL
04/04/01 TUSCALOOSA EMA REPORTED QUARTER
SIZED HAIL.Local storm report, Apr 4, 11:23 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 PM CDT WED APR 04 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM 12E MOUNDVILLE AL 1.75 INCH HAIL
04/04/01 HALE
850 AM EMELLE AL 0.75 INCH HAIL
04/04/01 SUMTER
1155 AM PICKENSVILLE AL 0.75 INCH HAIL
04/04/01 PICKENS
1217 PM CARROLLTON AL 0.75 INCH HAIL
04/04/01 PICKENS
1220 PM REFORM AL 1.00 INCH HAIL
04/04/01 PICKENSFlash Flood, Morgan
- When
- April 4, 11:30 AM CST to 1:30 PM CST
- Where
- Morgan County, Countywide
- Property damage
- $12,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
Several roads were flooded throughout the county and some water entered buildings. Many motorists were stranded in the high water and had to be rescued. Several automobiles were flooded in Decatur.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in California, April 4, 2001$32 million · 3 events
- Flash Flooding and Hail in Mississippi, April 4, 2001$2.7 million · 1.75 in hail · 49 events
- Hail in Texas, April 4, 2001$125,000 · 2 in hail · 12 events
- Lightning Strike in Alabama, April 4, 2001$45,000 · 1 event
- Flash Flood in Alabama, April 4, 2001$15,000 · 1 event
- Hail in Mississippi, April 4, 2001$140 · 1 in hail · 5 events
- Hail in Tennessee, April 4, 2001$130 · 1 in hail · 4 events
- Hail and Damaging Wind in Alabama, April 4, 2001$7,000 · 1.75 in hail · 3 events
- Hail in Alabama, April 4, 20010.75 in hail · 1 event
- Hail in Missouri, April 4, 2001$100 · 0.88 in hail · 1 event
- Hail in Alabama, April 4, 20010.75 in hail · 1 event
- Hail in Alabama, April 4, 20011 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242395.